Lawrence E. Mieczkowski, MD; James M. Holahan, OD
To the Editor: Lovastatin is an effective and well-tolerated medication for patients with hypercholesterolemia (1). A potent inhibitor of the rate-limiting enzyme 3-hydroxy-3-methylglutaryl enzyme A in cholesterol synthesis, it has not been associated with cataract formation, unlike earlier investigative drugs that blocked cholesterol synthesis (2). Although new lens opacities have developed in some patients receiving lovastatin, others "lost" opacities, and drug therapy was not discontinued in any of the patients because of ocular side effects (3). We report a case of significant visual changes that occurred in a patient soon after the institution of lovastatin therapy.
A 52-year-old man had
Learn more about subscription options.
Register Now for a free account.
Mieczkowski LE, Holahan JM. Lovastatin and Visual Changes. Ann Intern Med. 1989;110:410-411. doi: 10.7326/0003-4819-110-5-410_2
Download citation file:
Published: Ann Intern Med. 1989;110(5):410-411.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only